Follow
Share

My 70-yr-old husband was dignosed Type 2 Diabetic in 2002. (also PTSD, heart faillure, memory loss though not dementia). Having some change of meds lately, which I posted about at https://www.agingcare.com/questions/bupropion-welbutrin-regular-or-sustained-162179.htm?cpage=0&cm=281526#281526 Going to slow release in a higher dose of Bupropion has made him worse than the regular immediate release, it seems!

He has got upset almost every day since Sept 24. Tonight's was wierd. We went to town for errands, planning to eat at 6 pm before a Tai Chi class at 7, as we almost always do. At 5.15 we decided "we have 45 minutes till dinner, let's do groceries first." We went separate ways in the grocery store. I got an egg roll thingy from the deli aisle. At 5.50 he phoned my cell and I told him I'd be a few more minutes. At 6 I joined him in the car.

Instead of driving us over to the restaurant (across the street) he started ranting at me for "changing the plan". Even though I'd met him at the planned time, somehow my eating a snack in the store had messed him up.
"I wanted to have dinner with you!"
"Sure, I'll eat more there with you. This was like an appetizer."
But if he'd known I was getting some food, he could have gone on to the restaurant without me! -- he informed me.
"Well, you could have anyway, if you were ready first."
"But that would have been rude!" he shouted. "We were going to eat together!'
"When you're hungry, you should eat. Don't worry about me."
"You should have told me you were changing the pllan!"
"I didn't change it. I was here at 6 as we'd planned. What difference did it make how I spent my 45 minutes?"
"It wasn't that definite a plan. Always let me know when you change things! When you got the egg roll, you were changing the plan!"
And on and on, over and over, louder and louder.

Finallly, after class, he ran out of energy and strted acting normal again (very tired).

He has an appointment with a new psychiatrist about his meds on Monday (two hours drive away). Last appointment down there, Sept 25, he told me "Shut up or walk home" so I didn't go. In case I can't go on Monday, I'm going to write some sort of note tomorrow to the doctors to tell them the slow release pills are not as good as the regular.

One thing, at least I kept calm during the rant. Luckily I'd taken one of his orphaned 75mg Buproprion oills. Last week he informed me that I was acting psychotic and should get meds for myself. When I said "Okay, I'll take some of your old meds", that had quite a placebo effect on him. ;-)

This discussion has been closed for comment. Start a New Discussion.
Find Care & Housing
Thank you. He has had reactions like this in the past, at age 40. If I'm not where he expected me to be, he got upset and made things worse, exhausting himself looking for me instead of going in a restaurant and being comfortable.

More later...
(1)
Report

Weird is right. Irrational, too. Glad you kept your calm.

Maybe this is in reaction to the new drug. Or maybe some new problems are developing. Maybe the memory loss was just the first sign of dementia and it is progressing, for example.

I hope you will be able to go to his appointment with him. It would be good to establish a relationship with the new doctor. It sounds like you might need to be communicating with this professional by phone or email as the journey continues.

Sincere best wishes to you both.
(0)
Report

Subscribe to
Our Newsletter